How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.Saurabh Joshi Your Own Question
Dr.Saurabh Joshi
Dr.Saurabh Joshi, Doctor
Category: Medical
Satisfied Customers: 4665
Experience:  Physician,Neuro and Vascular Interventional Radiologist
8591189
Type Your Medical Question Here...
Dr.Saurabh Joshi is online now
A new question is answered every 9 seconds

why do i keep geting a peppery taste in my throat which then travels up to my mouth

Resolved Question:

my tongue is slightly numb but apart from that am ok apart from the taste it's sporadic and quite intense like a dry peppery taste in the middle of my throat
Submitted: 7 years ago.
Category: Medical
Expert:  Dr.Saurabh Joshi replied 7 years ago.
Hello,

Since when do you have this taste ?

Do you have Diabetes / any other disease ?

Are you on any medications ?

Regards,

Dr.Joshi
Customer: replied 7 years ago.

hi Dr Joshi

I've had this taste for about a week. I do have multiple sclerosis but am luckily fine and am not on any medication. I have had a recent course of antibiotics for a chest infectio but that was 3 weeks ago

Expert:  Dr.Saurabh Joshi replied 7 years ago.
Hello,

An altered taste / mpeppery taste can be caused as a side effect of certain medicines like antibiotics.

This can also occur with Heartburn or gastritis, wherein the stomach acid refluxed to the mouth and producing a peculiar taste.

Also, if tooth implants react with the refluxed stomach acid.

This can also occur with oral infections like a Gingivitis ( infection of the gums ), a periodontitis or other tooth infections.

Any cause that gives rise to a bleeding inside the mouth like oral ulcers / tongue bites / injuries can cause an altered taste.

Certain medications like antibiotics like Metronidazole can cause a metallic taste in mouth.

Kind Regards,

Dr.Joshi XXXXX click *** ACCEPT *** if you are satisfied, otherwise I do not get paid for my work and JustAnswer holds your Deposit.
Dr.Saurabh Joshi and 7 other Medical Specialists are ready to help you